Scream a Little Scream

This is not an uplifting post….just a warning.

Whatever my professional diagnosis, I teeter between a somewhat level emotional state and a “oh no, I’m slipping into the abyss”.

Being that I don’t completely trust my psychiatrist (just as I don’t trust any doctor) and the fact that one of the pills I’m taking has been a constant battle with the scales, the last time I met with him we discussed reducing a couple of my pills. I was so happy to get rid of the one making me gain weight.

Unfortunately, that is the magical pill for me.

I’m so mad that I have this illness. I’m so mad that I have to take medication. I’m so mad that the illness makes me fight just to function whether on medication or not. Off medication my fight turns to defeat.

So, there. I’ve gotten that off my mind. Maybe I’ve made room for some positive thinking and acceptance.

For now, this is how I live. Perhaps in the future I will not need medication, perhaps I will. I will accept it. I can always buy a larger size in clothing. 😀

Ima gunna make it, because I can.

Advertisements

About April

I'll come back to this when I find out who I really am. I've been through some extremely rough patches but they have made me a better person. I blog if my brain is functioning first thing in the morning.
This entry was posted in Uncategorized and tagged , , . Bookmark the permalink.

30 Responses to Scream a Little Scream

  1. meANXIETYme says:

    You ARE gunna make it! I totally believe in you. 🙂

  2. I completely get this on so many levels. And yes, it sucks. My issues with the scale are different, but I’m dealing with some rather unpleasant side effects from my pill that works at the moment, and i want to punch things. It doesn’t help that the only pill that seems to work for me is the very one my flipping insurance refuses to pay for. Well…they’ll pay only AFTER I’ve tried every other freaking pill prior. I mean, by the time I pay for all those pills I might as well pay out of pocket for the one that works in the first place. It’s exasperating, isn’t it?! I spend a lot of time working on acceptance…but at times I just want to scream WHY ME?! I’m sorry things are hard right now. Thinking of you and wishing you peace in 2016, friend.

    • April says:

      I’m kind of okay, but a bit mad. Just mad. My magic pill was a chore to get. The first time I went to have the prescription filled, the pharmacy told me it would be over $1000 for 30 days. I just about fell over. My doctor was kind enough to do whatever doctors do stating that this was the particular medication I needed and viola, I got it for $25 for a 30 day supply. Still….I hate that I want to eat all the time and the pounds keep piling on. I suppose it’s my sign that I need to get off my butt and exercise.

      • Yikes. I honestly think anything that affects serotonin has that effect on me. I can’t take SSRIs but Strattera is a Norepinephrine/Serotonine Reuptake Inhibitor and since I’ve been back on it, I can’t seem to put down the dang chocolate. I also think that for me it’s that time of year — I don’t typically keep junk in the house, but during the holidays we have more of that at our immediate disposal. Plus I just feel kind of blah and the more chocolate I eat, the more I want, and the blah-er I feel. I’m looking forward to a return to routine. Hope you feel better!

  3. mewhoami says:

    Good for you for venting your thoughts and frustrations. Sometimes that’s exactly what we need to do. Pill or no pill, weight gain or not, you just do whatever you need to in order to keep your mind at peace. A little weight gain is worth it, if that means you’ll have peace.

    • April says:

      It’s almost an endless cycle. I get mad because I’m gaining weight. Then I get mad because I’m mad. One solution is to exercise and stop eating junk but it’s easier to use the pill as an excuse 😀

  4. Sometimes even when you exercise and eat right you still gain weight because you’re under stress. The more stressed out you get the more pounds you could put on. Maybe it’s possible to combat the weight gain and stay on the magical pill if you can figure out a way to reduce stress?

  5. aviets says:

    I totally understand that anger. I think you can harness it to help yourself overcome, because you are one tough woman!

  6. First….ugh! I can sympathize with the stinking frustration and anger over the conflicting needs/problems with the meds. BUT, I love your get mad and fight it attitude!!!!! 🙂

  7. joey says:

    Super annoying news, makes me feel a bit grumpy on your behalf. Gah, I dunno what to tell you, but I believe you’ll make it, cause you’ve come this far 😀

  8. reocochran says:

    I’m listening and getting mad along with you. I’m on YOUR side, April. No matter what!

  9. Gallivanta says:

    Arrrgh…….and double arrrgh. 😦

  10. Glynis Jolly says:

    I wonder it’s the same pill I was on. Christmas season 2014 I could see myself as I’d blow things trivia out of proportion so I called my doctor. He put me on a pill at low dosage that supposedly is just for anxiety. It worked, but progressively I became lethargic. I tried to put up with it for a while. During that time, I gained close to 20lb. Finally I came to my senses and looked up the drug. Right there in print it said that the pill could have an effect on your weight (not saying which way). I weaned myself off of it. I don’t need to be listless and fatter. I now use cognitive means to avert the anxiety overload.

    • April says:

      I’ve been trying very hard to use cognitive means to tame my anxiety and for the most part it works. The pill is Abilify. It’s used in conjunction with anti-depressants to “enhance” the medication. I have tried twice to go off the dang thing but I end up with weeks of such a depressed mood I don’t like where I end up mentally. I will just work harder to stop eating and to get my butt in gear.

      • Glynis Jolly says:

        I do believe the pill I tried was the same because my doctor told me it works with the antidepressant. Out of curiosity, is your depression worse during the winter months? I kind of remember you saying something about the opposite but I may have you confused with someone else.

        • April says:

          No, in Georgia we usually have more sunshine with less humidity. I struggle in the Spring and Summer with all the thunderstorms. Sometimes I struggle and I can’t pinpoint why. For now, I’m stable and I can live with that.

          • Glynis Jolly says:

            The reason I asked is that I have what is known as Seasonal Depression. In my case, it looks similar to anxiety with exasperation and discouragement mixing in with the GAD I have from the stroke. Could this be a possibility for you too?

            • April says:

              Hmmmm….I’ve thought about asking, but I may feel I have to struggle a bit more but it doesn’t make a difference. The sunshine helps, but it won’t pull me out of a major depressive episode.

              • Glynis Jolly says:

                That must be so frustrating. Although I do have the depression factor with GAD, which I know you’re more than familiar with, I can’t claim to have major depression issues. It sounds as if you’re one avenue is to persuade your doctor to find another medication that won’t add the irritation of the weight problem. Time to put on the boxing gloves? 😉

Comments are closed.